Myocarditis following COVID-19 mRNA vaccination

Israel, 28 May 2021, Mouch et al, Vaccine

Summary

In a three-week interval (January 30th through February 20th 2021, six men were hospitalized with suspected myocarditis, all shortly after the vaccination. Five patients had elevated serum troponin T levels (peak levels 392–1062 ng/L; normal level < 13 ng/L) and one patient had an elevated high-sensitivity cardiac troponin-I level (14350 ng/L; normal level < 34 ng/L). The echocardiographic examination was normal in four patients, and revealed a borderline left ventricular ejection fraction in two patients. The CMR revealed findings which were compatible with myocarditis (myocardial edema and late gadolinium enhancement) in all patients.

Short axis late gadolinium enhancement image. Mid-myocardial enhancement of the middle inferolateral and anterolateral wall consistent with myo-pericarditis. (Red arrows point to LGE).

Download PDF

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s